Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 53, NWS Blacksburg, VA

August 28, 2008Halifax County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 28, 2008, 2:03 AM EDT for Halifax County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2008, 2:03 AM EDT (06:03 UTC)
Expired
Aug 28, 2008, 8:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 280603
FFWRNK
VAC083-281200-
/O.NEW.KRNK.FF.W.0053.080828T0603Z-080828T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 AM EDT THU AUG 28 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 800 AM EDT.

* AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR VIRGILINA...MOVING
  NORTHEAST AT 7 MPH.  ADDITIONAL THUNDERSTORMS WILL LIKELY
  DEVELOP OVER NORTH CENTRAL NORTH CAROLINA AND MOVE INTO HALIFAX
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAUNTON
  RIVER STATE PARK...RIDGEWAY...TURBEVILLE...SOUTH BOSTON...
  SCOTTSBURG...NATHALIE...MT LAUREL...LEDA...INGRAM...HITESBURG...
  HALIFAX...ELMO...DRYBURG...CRYSTAL HILL...CODY...CLUSTER SPRINGS...
  CLOVER AND ALTON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING ROAD CLOSURES TO THE 
NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 
6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3669 7866 3667 7870 3654 7874 3655 7921
      3655 7922 3705 7910 3703 7904 3704 7897
      3702 7890 3698 7889 3699 7882 3696 7879
      3699 7875 3702 7875 3695 7873 3693 7875
      3686 7867 3674 7868 3664 7855

$$

PEM
2 follow-up statements
000 
WGUS71 KRNK 280843
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 AM EDT THU AUG 28 2008

VAC083-281200-
/O.CON.KRNK.FF.W.0053.000000T0000Z-080828T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-
443 AM EDT THU AUG 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
HALIFAX COUNTY...

AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATED THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...SOME OF
WHICH WERE PRODUCING HEAVY RAIN OVER PARTS OF THE WARNED AREA.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

IN ADDITION...THE DAN RIVER IS ON THE RISE.  THE DAN RIVER IS 
EXPECTED TO FLOOD AT SOUTH BOSTON...RISING ABOVE BANKFULL THIS 
MORNING...AND CREST AT AROUND 22 FEET FRIDAY MORNING.  FLOOD 
STAGE AT SOUTH BOSTON IS 19 FEET.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3669 7866 3667 7870 3654 7874 3655 7921
      3655 7922 3705 7910 3703 7904 3704 7897
      3702 7890 3698 7889 3699 7882 3696 7879
      3699 7875 3702 7875 3695 7873 3693 7875
      3686 7867 3674 7868 3664 7855

$$

PEM
000 
WGUS71 KRNK 281158
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 AM EDT THU AUG 28 2008

VAC083-281202-
/O.EXP.KRNK.FF.W.0053.000000T0000Z-080828T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-
758 AM EDT THU AUG 28 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM EDT FOR HALIFAX
COUNTY...

THERE HAS NOT BEEN ANY ROAD CLOSURES OR FLOODING REPORTED TO THIS 
OFFICE. THE HEAVY RAIN HAS EXITED THE AREA AND WITH NO REPORTED 
PROBLEMS...WILL ALLOW THE THE FLASH FLOOD WARNING TO EXPIRE.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3669 7866 3667 7870 3654 7874 3655 7921
      3655 7922 3705 7910 3703 7904 3704 7897
      3702 7890 3698 7889 3699 7882 3696 7879
      3699 7875 3702 7875 3695 7873 3693 7875
      3686 7867 3674 7868 3664 7855

$$

RCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:54 AM EDT, 9 minutes earlier.

Area forecast discussion, Aug 28, 1:54 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 AM EDT THU AUG 28 2008

.SYNOPSIS...
THE REMNANTS OF FAY WILL CONTINUE TO SLOWLY MOVE NORTHWARD UP THE
WESTERN EDGE OF THE APPALACHIANS THROUGH THURSDAY...CONTINUING THE
THREAT OF SHOWERS INTO THURSDAY NIGHT UNDER SOUTHEAST FLOW. HOWEVER
THE DEEPEST MOISTURE AND HEAVIEST RAIN WILL SHIFT NORTH AND EAST
BY LATER TONIGHT. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE
WEST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RADAR IS ESTIMATING RAINFALL RATES OF MORE THAN 4 INCHES PER HOUR
IN THE THUNDERSTORMS OVER HALIFAX COUNTY. HAVE ADDED CHANCE OF
THUNDER AND HEAVY RAIN TO THIS PART OF THE FORECAST AREA FOR
TONIGHT. WILL UPDATE ZONES TO REMOVE MIDNIGHT WORDING. HAVE
LOWERED MINIMUM TEMPERATURES FOR TONIGHT BASED ON CURRENT
OBSERVATIONS BUT KEPT THE HOURLY TEMPERATURE TREND NEARLY STEADY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
ON THURSDAY SHOWERS WILL CONTINUE WITH SOUTHEAST MOIST FLOW AND
AIDED BY A SHORT WAVE ASSOCIATED WITH THE UPPER LEVEL TROUGH. BEST
COVERAGE OVER THE MOUNTAINS AND SOUTHEAST UPSLOPE AREAS. FCST
SOUNDING PROFILES SUGGEST STILL SMALL THREAT OF THUNDER...MAINLY
AFTERNOON AS UPR TROUGH APPROACHES.

WEDGE WILL LIKELY HANG IN THURSDAY NIGHT WITH LITTLE PRESSURE
FALLS TO THE NORTH...LIMITED WARM AIR ADVECTION AND NO SOUTHERLY
FLOW. SOME EROSION IS POSSIBLE ACROSS THE SOUTHWEST VIRGINIA
MOUNTAINS AND FROM THE TOP-DOWN WITH MID LEVEL WINDS BECOMING
WESTERLY. HOWEVER...LOW CLOUDS AND FOG WILL REMAIN FOR MUCH OF THE
AREA ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. SLOW EROSION OF
THE WEDGE WILL BEGIN IN THE MORNING AS A COLD FRONT TRACKS INTO
THE OHIO VALLEY. THE COLD FRONT WILL REINTRODUCE RAIN SHOWERS BACK
INTO THE AREA LATE FRIDAY AFTERNOON ACROSS SOUTHEAST WEST
VIRGINIA. THESE SHOWERS WILL SPREAD TO THE EAST OVERNIGHT. THE
FRONTAL BOUNDARY MAY CLEAR THE AREA AND BE SOUTH OF THE VA/NC
BORDER BY SUNRISE SATURDAY MORNING.

THE WEDGE WILL BE ERODING DURING THE DAY FRIDAY WITH TEMPERATURES
REBOUNDING INTO THE 80S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FOLLOWING THE FRONTAL PASSAGE FRIDAY NIGHT/SATURDAY...HIGH PRESSURE
WILL BUILD INTO THE REGION WITH TEMPERATURES HOVERING AROUND NORMAL.
THE TIME PERIOD LOOKS TO BE DRY BUT WE WILL NEED TO KEEP AN EYE ON
THE TROPICS AS GUSTAV IS SOMEWHERE ALONG THE TX/LA COAST AND ANOTHER
TROPICAL SYSTEM IS NEAR THE BAHAMAS ISLANDS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
EVENTUALLY ALL TERMINALS SHOULD EXPERIENCE CIGS NEAR OR BELOW
1KFT. KROA MAY ONLY HAVE TEMP IFR CIGS. EXPECTING KLYH/KDAN TO
REMAIN AT IFR CIG THROUGH THURSDAY. KBLF MAY GO ABOVE BY LATE
MORNING...WITH KLWB A LITTLE LATER IN THE DAY. IFR CIGS SHOULD
MAY LAST THROUGH MUCH OF THURS NIGHT TOO AT KLYH AMD KDAN.

WEDGE PERSISTS INTO FRIDAY AS AN UPPER TROF MOVES EAST OF THE
AREA AND HIGH PRESSURE BUILDS IN AT THE SURFACE...BUT A FRONTAL
BOUNDARY MAY BRING ANOTHER CHANCE OF PRECIPITATION BY LATE FRIDAY
INTO SATURDAY

&&

.HYDROLOGY...
A FLOOD WARNING HAS BEEN ISSUED FOR THE DAN RIVER AT SOUTH BOSTON
UNTIL SATURDAY MORNING. THE RIVER IS FORECAST TO REACH FLOOD STAGE
BY EARLY AFTERNOON ON THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR
     VAZ015>017-022>024-032>035-043>046-058-059.
NC...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR
     NCZ001>006-018>020.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...AMS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...KM/WP
HYDROLOGY...JS
Hazardous weather outlook, Aug 27, 11:25 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1125 PM EDT WED AUG 27 2008

VAZ007-009>014-018>020-WVZ042>045-282030-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
1125 PM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS...SOME HEAVY AT TIMES...CAN BE EXPECTED THROUGH TONIGHT.
SOME MINOR FLOODING IN POOR DRAINAGE AREAS AND PONDING OF WATER ON
ROADS IS POSSIBLE DUE TO THE RECENT SIGNIFICANT RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-022>024-032>035-043>046-058-059-282030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
HALIFAX-CHARLOTTE-
1125 PM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS WITH BRIEFLY HEAVY RAINFALL ARE STILL EXPECTED THROUGH
TONIGHT. A THUNDERSTORM IS ALSO POSSIBLE IN SOUTHSIDE VIRGINIA
AND THE NORTH CAROLINA PIEDMONT. ADDITIONAL RAINFALL OF A HALF AN
INCH TO AN INCH MAY BE ENOUGH TO CAUSE ADDITIONAL FLASH FLOODING.
THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM EDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CALL THE NATIONAL WEATHER SERVICE WITH THEIR
RAIN TOTAL REPORTS. ALSO REPORT ANY FLOODING.

VAZ047-282030-
BUCKINGHAM-
1125 PM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS...SOME WITH BRIEFLY HEAVY RAINFALL...CAN BE EXPECTED
THROUGH TONIGHT. SOME MINOR FLOODING IN POOR DRAINAGE AREAS AND
PONDING OF WATER ON ROADS IS POSSIBLE DUE TO THE RECENT
SIGNIFICANT RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 8:37 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT WED AUG 27 2008

VAZ022-033-034-280215-
ROANOKE-FRANKLIN-BEDFORD-
INCLUDING THE CITIES OF...SALEM...ROCKY MOUNT...BEDFORD
837 PM EDT WED AUG 27 2008

...SHOWERS ARE GOING TO BE HEAVY AT TIMES...

SHOWERS CONTINUE TO SPREAD NORTH INTO THE BLUE RIDGE AND ADJACENT
FOOTHILLS OF BEDFORD AND FRANKLIN COUNTIES. ONE HOUR RAINFALL
RATES WILL AVERAGE LESS THAN A QUARTER INCH...BUT IN THE HEAVIER
DOWNPOURS...COULD EXCEED OVER AN INCH. THE HEAVIEST RAINS ARE ALSO
OCCURRING ALONG HIGHWAY 220 IN FRANKLIN COUNTY. THIS WILL KEEP
WATER PONDING AND POOLING ALONG THE ROADS. IF TRAVELING THIS
EVENING...BE ALERT TO THIS...AND SLOW DOWN TO AVOID HYDROPLANING.
THERE COULD ALSO BE SOME MINOR LOW LYING FLOODING IN ROCKY
MOUNT...BOONES MILL AND ROANOKE.
Special weather statement, Aug 28, 12:05 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1205 AM EDT THU AUG 28 2008

VAZ035-045-046-058-059-280600-
AMHERST-CAMPBELL-APPOMATTOX-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...AMHERST...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
1205 AM EDT THU AUG 28 2008

...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...

AT MIDNIGHT...NATIONAL WEATHER SERVICE RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS OVER SOUTHERN HALIFAX
COUNTY. THE HEAVIEST RAIN WAS OCCURRING BETWEEN ALTON AND
ELMO...10 MILES SOUTHWEST OF SOUTH BOSTON. ANOTHER AREA OF
EXCESSIVE RAINFALL WAS OCCURRING NEAR THE KERR RESERVOIR...BETWEEN
THE STAUNTON RIVER STATE PARK AND VIRGILINA.

RAIN RATES OF 2 TO 3 INCHES IN AN HOUR IS POSSIBLE WITH THESE
THUNDERSTORMS...AND THIS WILL LIKELY RESULT IN FLASH FLOODING.

ELSEWHERE...HEAVY SHOWERS WERE OCCURRING NORTH AND EAST OF
LYNCHBURG...FROM AMHERST TO CHARLOTTE COURT HOUSE. RAIN RATES OF 1
TO 1.5 INCHES IN AN HOUR WERE COMMON...AND THIS WILL LIKELY RESULT
IN PONDING OF WATER ON ROADWAYS AND FLOODING OF POOR DRAINAGE AREAS.

ALL OF THE SHOWER ACTIVITY WAS MOVING TO THE NORTH...IN A
REOCCURRING FASHION THAT WILL RESULT IN REPEAT HEAVY RAINFALL OVER
THE SAME AREA. A FLOOD WATCH REMAINS IN EFFECT FOR THE AREA
THROUGH 4 AM EDT. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2
AM FOR HALIFAX COUNTY.

11

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:43 PM EDTRiver Flood WarningRNKHalifax21 hr

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.